Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 44, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 21, 2005, 6:55 PM CDT for Jefferson County, Saint Louis County, City of Saint Louis, Missouri. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2005, 6:55 PM CDT (23:55 UTC)
- Expired
- Apr 21, 2005, 7:49 PM CDT
- In force
- 54 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties City of Saint Louis, MO, Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 29 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 1:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Apr 21, 6:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.9 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 212356
SVRLSX
MOC099-189-510-220045-
/O.NEW.KLSX.SV.W.0044.050421T2355Z-050422T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
655 PM CDT THU APR 21 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI
SOUTHERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI
ST. LOUIS CITY IN EAST CENTRAL MISSOURI
* UNTIL 745 PM CDT
* AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR HIGH RIDGE...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
MURPHY
FENTON
SUNSET HILLS
MEHLVILLE
LAKESHIRE
AFFTON
LEMAY
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3855 9068 3838 9062 3841 9034 3855 9025
3862 9018 3869 9019 3866 9032
$$
CARNEY2 follow-up statements
000
WWUS53 KLSX 220025
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
724 PM CDT THU APR 21 2005
MOC099-189-510-220045-
/O.CON.KLSX.SV.W.0044.000000T0000Z-050422T0045Z/
JEFFERSON MO-ST. LOUIS CITY MO-ST. LOUIS MO-
724 PM CDT THU APR 21 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM CDT FOR
SOUTHERN ST. LOUIS...ST. LOUIS CITY AND NORTHEASTERN JEFFERSON
COUNTIES...
AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
OVER ARNOLD...MOVING EAST AT 20 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
MURPHY...OAKVILLE...MEHLVILLE AND LEMAY.
HAIL UP TO THE SIZE OF NICKELS OCCURRED WITH THIS STORM IN THE
FENTON AND NEAR HIGH RIDGE. IF YOU ARE IN THE PATH OF THIS STORM
TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3855 9068 3838 9062 3841 9034 3855 9025
3862 9018 3869 9019 3866 9032
$$
TRUETT/CARNEY000
WWUS53 KLSX 220049
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
750 PM CDT THU APR 21 2005
MOC099-189-510-220100-
/O.EXP.KLSX.SV.W.0044.000000T0000Z-050422T0045Z/
JEFFERSON MO-ST. LOUIS CITY MO-ST. LOUIS MO-
750 PM CDT THU APR 21 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ST. LOUIS...ST. LOUIS
CITY AND NORTHEASTERN JEFFERSON COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
LAT...LON 3855 9068 3838 9062 3841 9034 3855 9025
3862 9018 3869 9019 3866 9032
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 1:15 PM CDT, 5 hours 40 minutes earlier.
Area forecast discussion, Apr 21, 1:15 PM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 115 PM CDT THU APR 21 2005 .DISCUSSION... MCV AND ASSOCIATED SHOWERS/THUNDERSTORMS CONTINUED TO ROLL ACROSS NORTHERN MISSOURI AT THIS TIME. ELEVATED CONVECTION SHOULD CONTINUE TO INTENSIFY ACROSS NORTH PORTION OF AREA DURING THE AFTERNOON. SURFACE BASED INSTABILITY IS GREATEST ON LAPS ACROSS SOUTHERN PORTION OF FORECAST AREA. WW HAS BEEN ISSUED FOR MOST OF THE AREA. FRONTAL BOUNDARY EXTENDED FROM THE MID ATLANTIC STATES ACROSS NORTHERN KENTUCKY AND ACROSS MISSOURI NEAR A STL-MCI LINE INTO A LOW OVER NEBRASKA. SURFACE LOW AND ASSOCIATED COLD FRONT WILL MOVE EAST OF THE AREA BY FRIDAY NOON AND DEEPEN IN RESPONSE TO STRONG UPPER TROF. NAM FORECASTS A SIGNIFICANT SURFACE PRESSURE FALL/RISE CENTER TO AFFECT AREA ON FRIDAY. AS A RESULT, EXPECT GUSTY WINDS CLOSE TO 35 MPH ACROSS MUCH OF THE AREA BY LATE MORNING AND CONTINUING INTO THE LATE AFTERNOON HOURS. LARGE CANADIAN HIGH WILL THEN BUILD INTO THE MIDWEST AND DOMINATE OUR WEATHER OVER THE WEEKEND. BROAD H5 CLOSED LOW OVER THE WESTERN U.S. THIS MORNING WILL SPIN INTO KANSAS BY THIS EVENING. MODELS ARE SIMILAR IN TRACKING SYSTEM EASTWARD INTO THE OHIO VALLEY BY FRIDAY EVENING WITH A 120-140 METER HEIGHT FALL CENTER. SYSTEM IS FORECAST TO REDEVELOP OVER THE UPPER MIDWEST EARLY SATURDAY. THIS SYSTEM WILL DIG INTO THE EASTERN STATES BY EARLY SUNDAY. MUCH COOLER AIR WILL SLIDE ACROSS THE REGION FRIDAY NIGHT INTO SATURDAY WITH 850 TEMPS OF -6C FORECAST INTO CENTRAL MISSOURI BY SATURDAY MORNING. IN THE EXTENDED PERIOD, THE 00Z/21 RUNS OF THE GFS AND EUROPEAN ARE VERY SIMILAR WITH CLOSED H5 LOW OVER WESTERN NEW YORK STATE SUNDAY EVENING. THE EUROPEAN DIGS A SHARPER TROF DOWN INTO THE STATE BY TUESDAY EVENING THAN THE GFS. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. &&
Hazardous weather outlook, Apr 21, 2:05 PM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 205 PM CDT THU APR 21 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-221100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 205 PM CDT THU APR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS THIS AFTERNOON AND TONIGHT. A STATIONARY FRONT DRAPED ACROSS CENTRAL MISSOURI AND SOUTHERN ILLINOIS WILL LIFT NORTH DURING THE EVENING. A LOW PRESSURE CENTER NOW OVER CENTRAL NEBRASKA INTO NORTHEAST KANSAS WILL MOVE EAST ALONG THE FRONT PULLING VERY UNSTABLE AND VERY MOIST AIR NORTH INTO THE AREA. WEATHER CONDITIONS THROUGH THIS EVENING WILL BE SUFFICIENT TO ALLOW SUPERCELL THUNDERSTORMS TO FORM. VERY LARGE HAIL AND LOCALLY DAMAGING WINDS CAN BE EXPECTED ALONG WITH ISOLATED TORNADOES. KEEP ABREAST OF LOCAL WEATHER CONDITIONS IN YOUR AREA. REVIEW WHAT YOU WOULD DO IN CASE OF SEVERE WEATHER AHEAD OF TIME AND THEN LISTEN TO RADIO...TELEVISION...AND NOAA WEATHER RADIO FOR POSSIBLE WATCHES...WARNINGS...AND STATEMENTS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON FRIDAY AS A COLD FRONT MOVES SOUTHEASTWARD THROUGH THE REGION. THE CHANCE FOR THUNDERSTORMS WILL RETURN ON MONDAY AND TUESDAY AS ANOTHER FRONT APPROACHES. .SPOTTER INFORMATION STATEMENT... THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 700 PM THIS EVENING AND ADDITIONAL SEVERE WEATHER IS LIKELY THROUGH THE NIGHT. SPOTTER ACTIVATION SHOULD BE IN FORCE NOW. SPOTTERS SHOULD BE PREPARED TO TAKE ACTION. RELAY YOUR REPORTS TO THE NATIONAL WEATHER SERVICE OR CALL YOUR LOCAL LAW ENFORCEMENT AGENCY. PEDIGO
In the hours before
Local storm report, Apr 21, 6:00 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
600 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL GERALD 38.40N 91.33W
04/21/2005 0.75 INCH FRANKLIN MO LAW ENFORCEMENT
0540 PM HAIL 4 W CUBA 38.06N 91.47W
04/21/2005 0.88 INCH CRAWFORD MO LAW ENFORCEMENT
0545 PM HAIL CUBA 38.06N 91.40W
04/21/2005 0.75 INCH CRAWFORD MO LAW ENFORCEMENT
&&
BYRDLocal storm report, Apr 21, 6:05 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
605 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL 1 SE LINN 38.47N 91.83W
04/21/2005 1.75 INCH OSAGE MO TRAINED SPOTTER
&&
BYRDLocal storm report, Apr 21, 6:09 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
609 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 2 N POTOSI 37.96N 90.78W
04/21/2005 0.75 INCH WASHINGTON MO LAW ENFORCEMENT
&&
BYRDLocal storm report, Apr 21, 6:17 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
617 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 1 N POTOSI 37.95N 90.78W
04/21/2005 0.75 INCH WASHINGTON MO LAW ENFORCEMENT
&&
BYRDLocal storm report, Apr 21, 6:31 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
631 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 3 SE RICHWOODS 38.14N 90.79W
04/21/2005 0.88 INCH WASHINGTON MO TRAINED SPOTTER
HAIL FELL FOR 10 MINUTES FROM 605 PM TO 615 PM.
&&
BYRDLocal storm report, Apr 21, 6:45 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
645 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL LINN 38.48N 91.84W
04/21/2005 1.00 INCH OSAGE MO LAW ENFORCEMENT
0625 PM FLASH FLOOD 5 N POTOSI 38.01N 90.78W
04/21/2005 WASHINGTON MO TRAINED SPOTTER
SOME FLOODING WAS REPORTED ON HWY F FROM POTOSI TO 10
MILES NORTH OF POTOSI.
0625 PM HAIL POTOSI 37.94N 90.78W
04/21/2005 0.75 INCH WASHINGTON MO TRAINED SPOTTER
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 9:08 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 54 min |
| Apr 20, 10:54 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin | 51 min |
| Apr 20, 11:41 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 49 min |
| Apr 21, 3:04 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 42 min |
| Apr 21, 4:25 AM CDT | Flash Flood Warning | LSX | Crawford | 5 hr |
| Apr 21, 5:53 AM CDT | Flash Flood Warning | LSX | Jefferson | 4 hr |
| Apr 21, 3:33 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 42 min |
| Apr 21, 3:51 PM CDT | Tornado Warning | LSX | Moniteau | 41 min |
| Apr 21, 4:13 PM CDT | Tornado Warning | LSX | Boone | 32 min |
| Apr 21, 4:40 PM CDT | Tornado Warning | LSX | Callaway | 50 min |
| Apr 21, 4:44 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 17 min |
| Apr 21, 4:48 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 42 min |
| Apr 21, 4:53 PM CDT | Severe Thunderstorm Warning | LSX | Iron | 55 min |
| Apr 21, 4:59 PM CDT | Tornado Warning | LSX | Osage | 46 min |
| Apr 21, 5:15 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 45 min |
| Apr 21, 5:17 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 58 min |
| Apr 21, 5:30 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 30 min |
| Apr 21, 5:41 PM CDT | Tornado Warning | LSX | Osage | 49 min |
| Apr 21, 5:55 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 50 min |
| Apr 21, 5:59 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 50 min |
| Apr 21, 6:18 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 42 min |
| Apr 21, 6:39 PM CDT | Flash Flood Warning | LSX | Washington | 5 hr |
| Apr 21, 6:41 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.